MAUDE Adverse Event Report: BECTON DICKINSON BD 22 G INSYTE AUTOGUARD BC WINGED IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON BD 22 G INSYTE AUTOGUARD BC WINGED IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 382623
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
Crna (certified registered nurse anesthetist) was inserting bd 22g insyte autoguard bc winged iv catheter.It was reported that the needle "split" the catheter.Upon gemba walk inspection the nurse had retracted the needle and disposed of the needle device, leaving only the plastic catheter for inspection after taking photos of the device.It appeared the needle had punctured the side of the catheter, rather than split it.Nurse denied manipulating the needle during insertion.No harm to patient, small bruise from blown site.

Brand Name
BD 22 G INSYTE AUTOGUARD BC WINGED IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON
MDR Report Key24617060
Report NumberMW5185288
Device Sequence Number15849416
Product Code FOZ
UDI-Device Identifier00382903826230
UDI-Public(01)00382903826230
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number382623
Device Lot Number4338236
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/17/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexMale
Patient Weight147 KG
Patient RaceAsian, White